Patient Comments: Gastritis - Describe Your Experience

Please describe your experience with gastritis.

Comment from: Ayya, 25-34 Male (Patient) Published: January 31

Because of gastritis I have difficulties in eating especially in morning.

Was this comment helpful?Yes
Comment from: Jilly B., 75 or over Female (Patient) Published: June 29

I can feel quite hungry and have a bite and the feeling goes. Also I have been ok since May but I had an Indian and was so ill all night vomiting acid and burning my throat, so no more for me. I have to be very careful what I eat because of my gastritis.

Was this comment helpful?Yes
Comment from: Faisal M., 35-44 Male (Patient) Published: June 10

I have been suffering from gastritis since last 10 years but no one diagnosed that this is a type of gastritis. The doctor has just given me medicines like omeprazole but my problem is I am getting headache and I feel that it is because of gas.

Was this comment helpful?Yes
Comment from: fungooleyruley, 55-64 Female (Patient) Published: January 12

I was diagnosed with breast cancer in October 2012 and part of my treatment was radiation therapy. Not long after that I was diagnosed with gastritis after having an endoscopy and colonoscopy to work out what was causing my symptoms. I was prescribed Nexium which seemed to work for me and the symptoms subsided until last week. I also suffer from diverticulosis which has flared up into diverticulitis on two occasions, one being very recently, and subsequently I was hospitalized for IV antibiotic treatment for 48 hours. It's been a real roller coaster ride for me these past few years and now that the gastritis has once again reared its ugly head I will just have to try harder to avoid things that are causing it, like soft drinks. After all is said and done though, it would appear as though in my case the initial cause was the radiation treatment for the breast cancer. Life can sure be cruel sometimes!

Was this comment helpful?Yes
Comment from: klc831stc, 19-24 Female (Patient) Published: January 04

I had been severely nauseated and had flushed feeling for about a month. My symptoms took a turn for the worse when I didn't have a bowel movement for 6 days. The 6th day I had fever, shaking, chills, severe upper abdominal pain, bloating, uncontrollable vomiting and ended up in the emergency room. I was given two IV bags of fluid, morphine, and Dilaudid. They did an ultrasound and lab tests which showed my liver, pancreas and gallbladder were fine (I couldn't believe they were saying nothing was wrong). They ended up diagnosing me with gastritis. I do have a history of heavy NSAID use, and I used to drink quite a bit too. I was given omeprazole and famotidine for the acid, and Zofran for my nausea, and Tums. They also put me on a bland diet. I have seen some relief but not much, the diet is really hard, I still have the nausea daily, and my pain is better but still interrupts my daily life. I have bubbles of gas I can feel moving around constantly and I am so tired all the time. I would like to know what has worked for people because I wouldn't wish this on anyone.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Gastritis - Symptoms and Signs Question: What symptoms and signs did you experience with your gastritis?
Gastritis - Causes Question: If known, what was the cause of your gastritis? Did you go to a doctor?
Gastritis - Diagnosis Question: What types of exams or tests led to a diagnosis of gastritis? If you had an endoscopy, please describe the procedure.
Gastritis - OTC and Prescription Medications Question: What types of treatment, including medications, did you receive for gastritis?
Gastritis - Experience Question: Please share your experience with acute or chronic gastritis.
Gastritis - Causes Question: If known, what was the cause of your gastritis?
Gastritis - Diet to Sooth Symptoms Question: What foods have you found help sooth or treat your gastritis/

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors